An immediate investigation should be launched into the death of a woman who underwent an eye surgery at the Colombo National Eye Hospital, the Association of Health Professionals said.
Its President Ravi Kumudesh said he suspects that the death may have occurred due to some complication of the anesthetic drug given to the woman.
It was reported yesterday (05) that a woman who underwent an eye surgery at the National Eye Hospital died unconscious after the surgery.
The deceased woman was a mother of two.
Mr. Kumudesh said that there have been suspicions about the patient’s death and whether it happened due to some complication of the anesthetic drug administered to her.
“We believe that an anesthetic drug with questionable qualities had been used in the surgery,” he said.
An inquiry made by ‘Sri Lanka Mirror’ revealed that these complications are caused by a medicine called Propofol.
Meanwhile, two similar deaths were reported in the recent past at the Peradeniya Hospital following medical treatments to eyes.